Effexor and Ultram
If you combine certain medications (such as Effexor®) and Ultram® (tramadol hydrochloride), it may increase your risk of potentially dangerous side effects. For example, taking Ultram and Effexor (or any other medication that causes drowsiness) can increase your risk of drowsiness, confusion, memory loss, or difficulty breathing. Serious side effects may also occur.
Combining these two medications may also increase the risk of seizures or a dangerous group of symptoms called serotonin syndrome. Some of the possible symptoms of serotonin syndrome include:
- A fast heartbeat
- Feeling faint
- Muscle spasms
- Difficulty walking
Make sure to contact your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
To help avoid complications with Ultram, make sure your healthcare provider is aware of any other medications you are taking (including non-prescription medicines, vitamins, and herbal supplements) before starting treatment.
(Click Ultram Drug Interactions, Tramadol and Seizures, and Tramadol and Serotonin Syndrome for a complete overview of the medications that may cause negative interactions with Ultram. These articles also describe the side effects to watch out for and explain when to immediately contact your healthcare provider.)